Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Delayed periods, pregnancy test negative, polycystic ovary, nausea, stomach cramps, glucophage XR 750 mg

Hi, I am a bit worried as I have not got my periods yet and am about 8 days overdue also took a pregnancy test and it has come out negative. Secondly I have polycystic ovary for which my gynae has asked me to take Glucophage XR 750 mg twice a day. I took it for about 5 days but couldn t tolerate it as I has nausea and stomach cramps etc and stopped taking it after 5 days. This is the first time that I am overdue by 8 days. My periods have been prety regular and fluctuate between 29-32 days cycle. Pls advice.
Asked On : Fri, 20 Apr 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
hi.if ur preg test is neg. that means its ur polycystic ov that is delaying ur periods. metformin [glucophage] is a good treatment option for polycysts but the tolerence of this medicine is generally poor.hence it shud b started with a v low dose.. i.e as low as 250mg/day[ 500 mg tab half daily]. n go on increasing d dose every 7-10 days by 25 mgs. apart from this life stye modification help too i.e. regular excercise, yoga n fat free diet. so gud luck n happy exercising.
Answered: Sun, 20 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor